Search

A few weeks after Radiotherapy.

So its been a few weeks since I was last on here and thought I would share how I've been feeling.



Well its been hard, over the past few weeks, I have been able to escape slightly from my home, visit restaurants, visit the supermarket after 9 months and go to a 40th Birthday party.

However my head is coping and wanting to do these tasks but my body says otherwise.

I am fatigued most of the time as the oestrogen blockers have kicked in and my bones ache, all over...

I visit the shops and I manage an hour maximum, the party I struggled with too, I couldn't eat, but managed to drink one glass of wine, and Phil, my Mom & Colette kept me warm with blankets..it was a lovely evening and good to be amongst family and friends, thank you for inviting us Sally & James.

I am quite hard on myself and I think I expect everything to return back to normal straight away, just because I've finished treatment, when reality is that this isn't over just yet!


My body now needs to recover and I know that it is all down to time, but how long will this take? I ask the questions to the professional, they advise everyone is different, so I will just have to be patient.



At the moment my nails are suffering, nobody really explains how the chemotherapy affects your nails. Over the past 6 months black lines have appeared in my nails and now they have turned white, where they have died and separated from my fingers.

Today 03 September, the small nail on my right finger has fallen off, and left the small new nail at the bottom, my nails look blooming awful.. I need to get the nail polish out, looks like my nail technician days may come in handy.




Oestrogen Blockers - I am taking Anastrozole

Hormones are something our bodies make and anastrozole changes the way that they are made and work in the body. Part of my Breast Cancer was ER- Positive (Oestrogen Receptor Positive).

Anastrozole reduces the amount of oestrogen in the body. It blocks an enzyme (a type of protein) that helps produce oestrogen in the fatty tissues of the body.

Anastrozole is taken for 5 years but has certain side effects, not everyone will suffer with the side effects I'm told but I have highlighted the ones that I am currently suffering with:


Hot flushes and sweats / Muscle or joint pain / Tiredness /

Feeling sick (nausea) or being sick (vomiting) / Loss of appetite / Changes to your taste Diarrhoea /Headaches/Skin changes/Hair thinning/Vaginal bleeding or dryness

Pain, numbness and tingling in hand and fingers/Raised cholesterol level

Effects on the liver/Allergic reaction


I am hoping that my body agrees with Anastrozole as I know some women have to change numerous times to find the right hormone treatment, I had the same with my HRT over the years.


Possible side effects of long-term anastrozole treatment

Bone thinning (osteoporosis) I have been advised of these long term side effects causing osteoporosis. This can also increase the risk of a broken bone (fracture). I am awaiting an appointment for a bone density scan to check my bone health before and during treatment. I am advised regular exercise, such as walking, can improve your bone health (I'm sure jet will help with this) Eating a healthy diet can help too. My doctor has set up for me to receive bisphosphonates which I will be receiving intravenously to help protect my bones. My consultant Dr Persic has also advised me to take evening primrose oil.


I hope this has helped some of my breast cancer friends that are travelling the journey, its just a little insight on MY journey, as I've said before, your journey maybe very different and your side effects may be different, but remain strong and if you have any questions, please feel free to contact me through here..


Thanks again for reading.

Love to you all







46 views0 comments

Rec